Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
14468396 tn?1434674089

How bad is going off of Fentanyl 100mcg cold turkey going to be?

10 years ago I had the Roux-en Y Gastric Bypass surgery, which gave me malabsorption syndrome. That means that  food, vitamins, minerals, meds, ect...do NOT digest in my "pouch", they digest in the lower intestine or go through my liver. So all meds had to be adjusted. I have had the same doctor for 3 years, she put me on Fentanyl 25 every 72 hours and 4 norco 5/325 for break through pain. A month later, she upped the Fentanyl to 50 mcgs every 72 hours due to pain coming through even with the norcos. A month later, she upped it to the Fentanyl 75 mcg every 72 hours. A month later she upped it to Fentanyl 100 mcgs every 72 hours. That is where she stopped. I have been on that same dosage now for 2 years. With my gastric bypass, she was supposed to monitor my med levels by blood as with urine it doesn't show up as well due to the malabsorption syndrome. She ran a urine test on me last month, I told her she needed to do a blood screen, not a urine, she didn't listen. I was to go to her on the 15th of this month for my refills, and called to confirm my appointment, and the receptionist told me she was dropping me as a patient because my norco, and xanax levels weren't where they were supposed to be. I explained to her that I have to have blood levels checked so that they can see how much medicine I have taken for the whole month, due to my malabsorption syndrome. She refused to see me period. Now I have no doctor, and have been told I have to go cold turkey off of my Fentanyl 100's, my .05 Xanax 3 times a day, and my Norco 5/325 4 times a day. All of my other meds have refills on them, like my blood pressure meds, my depresssion meds, my allergy meds,ect...
I tried to go cold turkey, but after day two, the pain was intolerable. I have a spine condition called sacroilliac joint disfunction. I have been trying to find a new doctor in my area that will take my insurance, as I am on SSI Disability due to my conditions, but when they find out I was dismissed from my doctor and why (I tell them up front because I have nothing to hide, and if I would lie, they would dismiss me also), they refuse to become my doctor. I am in such pain that I have been going through my old patches and trying to wear them for a day. HELP...I don't know what to do. I can handle the diarreah, upset stomach, hot/cold sweats, and the trembling, but the pain is so bad all I want to do is find something to knock me out. I can hardly sit or lay. Even with the patches I hadn't slept in my bed in over a year due to my back pain, I had to sleep in the recliner, and that was only for 3-4 hours a night. I just don't know what to do.  Any suggestions? I have been told that my doctor is inhumane for the way she treated me. Thanks in advance for any suggestions/help?
9 Responses
Avatar universal
Hi  well fentnell is a tuff nut to crack  but we have other members who have don it....its going to be tuff for the first 7 days  but then you will be past the phyical prat of the detox  try to prepair for this  get a case of gatoraid and force the fluids  get epsom salt for the bath a hot soak will help with most the withdrawal symptoms and ez the pain in your back  this is 1/3 phyical and 2/3 mental so be ready to fight it out on both fronts  rent a buch of funny moves  most people dont sleep it will help pass the time  I have said this a million times but you just got to be ok without being ok for a wile  this to shall pass   keep posting for support we all want to see you break free..............................Gnarly..................
Avatar universal
Not only is your doctor inhumane, but she is completely incompetent! You should contact a malpractice attorney asap. She is lucky I'm not her patient I tell you that. Go find a real doctor! Try to find a hospital that has a clinic and/or support group for bariactric patients and get some help. Wishing you the best.
Avatar universal
You poor thing.    Your post made me so hoppin' mad.  Doctors can be such jerk-offs.  

Please report this physician to the dept of health in your state.   Good luck with an attorney; they HATE malpractice cases, and especially ones involving narcotics.  I'd still try though...it usually costs nothing to talk to a lawyer on the first consultation.      You might also look at the website ratemds.com.    You can see if others have similar complaints about this idiot.  

You've got some good advice from gnarly on how to deal with the withdrawals, but the xanax discontinuation concerns me.    Benzo's can be dangerous to withdraw from.   Try to find another doctor and this time I wouldn't even mention the first one; OR (this is what I would do) tell the new doctor you fired the old one because they were relying on false urine tests, and you have malabsorption syndrome.  

The thing with pain meds is that eventually if you take them long enough, they because to actually CAUSE pain.   And going off them, you'll definitely experience higher levels of perceived pain.  

Do everything you can to ease the pain...hot water bottles, heating pads, ibuprofen, icy-hot patches.    

Hang in there...don't stop trying to find a new doctor.  Was the idiot the same one who performed the bypass?  A bariatric surgeon?  Maybe try just hooking up with an internist, or an addiction specialist?  Just a suggestion...

Hang in there honey...



Avatar universal
You go ahead and call a personal injury lawyer. I DOUBT GREATLY that you would be turned away. They make TRILLIONS of dollars doing this, just ask any doctor who is paying $400,000 a year for malpractice insurance. Besides the financial issues, it is about time we stand up for the patients that are caught up in the fall out of our pill addicted country. The doctors are threatened with losing their license to practice medicine if the patients arent following things to the letter. It has gone too far and patients like you are sufferring.
4522800 tn?1470325834
Keep us Updated!
I do agree with all above.

You Do Not have to go through a Detox off all of these meds. You can find someone, who if anything, will work with you on a taper plan or a better maintenance plan. This is just Awful!!! Many Drs will know how to work with you.

I wish you the best.
14468396 tn?1434674089
Thanks, will be contacting my lawyer on Monday. Thanks for the well wishes also.
Avatar universal
CT off of benzodiasapines is probably actionable in it self!  I agree, go talk to an attorney.
13565897 tn?1430515982
sad story to bad it happens all the time !! many of the doc's out there have no issue with putting you on the meds buts with current laws in place concerning these pain killers most are afraid to stand up when it comes to taking care of there patients so the easy way out is just kick you to the curb.. my advice is call your ins. company get a complaint started and explain the situation and stay on top of it they can help you only if they know there is a problem !! that Doc of yours made piles of money off you now make him earn it good luck and keep us posted..
Avatar universal
Yes, you should definitely file a complaint against this dr. If anything maybe it will help to open her eyes, and start treating her patients better. Good luck to you!!!
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.